Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 245, NWS Wichita, KS

September 9, 2014Barton County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Sep 9, 2014, 9:23 PM CDT for Barton County, Russell County, Kansas. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2014, 9:23 PM CDT (02:23 UTC)
Expired
Sep 9, 2014, 10:15 PM CDT
In force
52 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 147 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 9:50 PM CDTTSTM WND DMG6 Nw Olmitz, KSLAW ENFORCEMENT REPORT POWER LINES AND TREES DOWN.
Sep 9, 9:50 PM CDTTSTM WND DMG6 Nw Olmitz, KSLAW ENFORCEMENT REPORT POWER LINES AND TREES DOWN. UPDATE-AFTER FURTHER INVESTIGATION A TROOPER FOUND 8 OUTBUILDINGS DAMAGED. THE HOME HAD EXTERIOR DAMAGE AND THE TWO VEHICLES OUTSIDE WERE DAMAGED. AND SOME LIFESTOCK WERE MISSING.
Sep 9, 10:13 PM CDTTSTM WND DMG4 Nw Galatia, KSA FEW TREES WERE BLOWN OVER AND KNOCKED POWER LINES DOWN 4 MILES NORTHWEST OF GALATIA.
Sep 9, 10:15 PM CDTTSTM WND DMG2 Sw Milberger, KSRIGHT ON THE BARTON/RUSSELL COUNTY LINE. POWERPOLES DOWN. TIME IS APPROXIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 839 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
839 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2628 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WUUS53 KICT 100223
SVRICT
KSC009-167-100315-
/O.NEW.KICT.SV.W.0245.140910T0223Z-140910T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
923 PM CDT TUE SEP 9 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARTON COUNTY IN CENTRAL KANSAS...
  SOUTHERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 1015 PM CDT

* AT 922 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALATIA...
  AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SUSANK AND MILBERGER.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 203 AND 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3879 9903 3886 9848 3857 9848 3857 9903
TIME...MOT...LOC 0223Z 258DEG 37KT 3868 9897

HAIL...1.00IN
WIND...60MPH

$$

LAWSON
3 follow-up statements
840 
WWUS53 KICT 100236
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
936 PM CDT TUE SEP 9 2014

KSC009-167-100315-
/O.CON.KICT.SV.W.0245.000000T0000Z-140910T0315Z/
RUSSELL KS-BARTON KS-
936 PM CDT TUE SEP 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BARTON AND SOUTHERN RUSSELL COUNTIES UNTIL 1015 PM CDT...

AT 934 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF SUSANK...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SUSANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3879 9903 3886 9848 3857 9848 3857 9903
TIME...MOT...LOC 0236Z 254DEG 31KT 3871 9883

HAIL...1.00IN
WIND...60MPH

$$

LAWSON
426 
WWUS53 KICT 100251
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
951 PM CDT TUE SEP 9 2014

KSC009-167-100315-
/O.CON.KICT.SV.W.0245.000000T0000Z-140910T0315Z/
RUSSELL KS-BARTON KS-
951 PM CDT TUE SEP 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BARTON AND SOUTHERN RUSSELL COUNTIES UNTIL 1015 PM CDT...

AT 948 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF GALATIA...AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SUSANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3879 9903 3886 9848 3857 9848 3857 9903
TIME...MOT...LOC 0251Z 266DEG 43KT 3876 9884

HAIL...1.00IN
WIND...60MPH

$$

LAWSON
944 
WWUS53 KICT 100309
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1009 PM CDT TUE SEP 9 2014

KSC009-167-100319-
/O.EXP.KICT.SV.W.0245.000000T0000Z-140910T0315Z/
RUSSELL KS-BARTON KS-
1009 PM CDT TUE SEP 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARTON AND SOUTHERN
RUSSELL COUNTIES WILL EXPIRE AT 1015 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3879 9903 3886 9848 3857 9848 3857 9903
TIME...MOT...LOC 0309Z 266DEG 43KT 3877 9856

$$

LAWSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 7:02 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Sep 9, 7:02 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CDT TUE SEP 9 2014

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 314 PM CDT TUE SEP 9 2014

EXPECTING STORMS TO INITIATE ALONG SURFACE FRONT OVER NORTH
CENTRAL AND NORTHWEST KANSAS WHERE LOW LEVEL CONVERGENCE WILL BE
MAXIMIZED FOR LATE THIS AFTERNOON/EVENING. THE STORMS WILL MOVE
EASTWARD AND REACH CENTRAL KANSAS BY THIS EVENING...AND SHOULD
MOVE SOUTHWARD TONIGHT DUE TO DECENT COLD POOL GENERATION FROM
HIGH BASED STORMS. SEVERE WEATHER IS POSSIBLE OVER CENTRAL KANSAS
GIVEN STRONGER SHEAR ALOFT...ESPECIALLY THROUGH THE LATE EVENING
HOURS. THE COLD FRONT WILL CONTINUE TO SURGE SOUTHWARD ACROSS THE
AREA ON WEDNESDAY WITH COOLER TEMPERATURES AND LINGERING RAIN
SHOWERS. COULD BE A SMALL WINDOW FOR STORMS TO RE-DEVELOP
WEDNESDAY AFTERNOON OVER FAR SOUTHEAST KANSAS BEFORE THE FRONT
SHIFTS SOUTHWARD INTO OKLAHOMA. OTHERWISE DRIER COOLER AIR WILL
OVERSPREAD THE REGION ON THURSDAY WITH BELOW NORMAL TEMPERATURES
EXPECTED FOR KANSAS.

MEANWHILE...THE NEXT UPPER LEVEL WAVE CURRENTLY DIVING SOUTHWARD
ACROSS WESTERN CANADA WILL BRING ANOTHER STRONGER PUSH OF COLDER
AIR SOUTHWARD INTO KANSAS ON FRIDAY. RAIN SHOWERS WILL DEVELOP
OVER WESTERN KANSAS AHEAD OF THIS WAVE ON THURSDAY NIGHT AND
MIGRATE EASTWARD INTO CENTRAL KANSAS ON FRIDAY. THE COMBINATION OF
CLOUDS AND RAIN SHOWERS WILL RESULT IN WELL BELOW NORMAL
TEMPERATURES FOR FRIDAY.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 314 PM CDT TUE SEP 9 2014

A COOL MORNING WILL BE ON TAP FOR SATURDAY AS CANADIAN HIGH
PRESSURE WILL BE CENTERED OVER THE CENTRAL PLAINS. MODELS DIFFER
ON THE EVOLUTION OF THE NEXT WEATHER SYSTEM FOR SUNDAY
NIGHT/MONDAY WITH GFS MODEL SUGGESTING A DEEPER/STRONGER SYSTEM
AND BETTER CHANCES OF PRECIPITATION COMPARED TO ECMWF MODEL. WE
WILL MAINTAIN RAIN CHANCES FOR SUNDAY NIGHT INTO MONDAY WITH
TEMPERATURES A BIT BELOW NORMAL.

JAKUB

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 652 PM CDT TUE SEP 9 2014

FOR ICT-HUT-SLN-CNU-RSL...SCATTERED THUNDERSTORMS WILL AFFECT RSL
AND SLN THIS EVENING AS A STRONG COLD FRONT APPROACHES FROM THE
NORTHWEST. COVERED THREAT WITH A COUPLE HOUR TEMPO AT RSL...AND
WILL PROBABLY EVENTUALLY NEED THE SAME AT SLN THIS EVENING. BIG
QUESTION WILL BE HOW FAR SOUTHEAST SHOWERS/THUNDERSTORMS ARE ABLE
TO FORM OVERNIGHT...AS A STRONG COLD FRONT CONTINUES SOUTHEAST.
THINKING THE POSSIBILITY EXISTS AT HUT-ICT...BUT FOR NOW KEPT ANY
MENTION OUT OF TAFS DUE TO DECREASING INSTABILITY AND INCREASING
MID-LEVEL TEMPERATURES WITH SOUTHWARD EXTENT. STOUT NORTHWEST
WINDS ANTICIPATED IN WAKE OF THE FRONT LATE TONIGHT-
WEDNESDAY...ALONG WITH MVFR TO LOW VFR CIGS.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    71  78  52  71 /  50  30  10  10
HUTCHINSON      68  74  51  69 /  80  20  10  10
NEWTON          70  75  51  69 /  70  30  10  10
ELDORADO        72  79  52  71 /  60  40  10  10
WINFIELD-KWLD   75  82  54  72 /  30  30  10  10
RUSSELL         64  70  46  64 /  80  20  10  10
GREAT BEND      65  71  48  66 /  80  20  10  10
SALINA          66  71  50  68 /  80  30  10  10
MCPHERSON       68  73  51  68 /  80  30  10  10
COFFEYVILLE     76  87  55  74 /  40  50  10  10
CHANUTE         74  82  54  72 /  50  50  10  10
IOLA            74  81  54  71 /  50  50  10  10
PARSONS-KPPF    75  85  54  73 /  40  50  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ051-067>069-082-
083-091>093.

&&
Hazardous weather outlook, Sep 9, 8:22 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
822 PM CDT TUE SEP 9 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-110130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
822 PM CDT TUE SEP 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS
CENTRAL KANSAS THROUGH THE LATE EVENING HOURS. DIME TO QUARTER
SIZE HAIL AND 60 MPH WINDS ARE THE PRIMARY THREATS.
ADDITIONALLY...LOCALLY HEAVY RAIN MAY LEAD TO LOCALIZED MINOR
FLOODING OF LOW-LYING AREAS. THUNDERSTORM CHANCES WILL EXPAND TO
INCLUDE SOUTHERN KANSAS BY LATE TONIGHT...BUT SEVERE WEATHER IS
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL LINGER OVER MAINLY SOUTHEAST
KANSAS THROUGH EARLY WEDNESDAY...AS THE COLD FRONT EXITS RAPIDLY
TO THE SOUTHEAST.

THUNDERSTORM CHANCES WILL RETURN BY LATE WEEKEND AND EARLY NEXT
WEEK...WITH A FEW STRONG STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Sep 9, 6:18 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
618 PM CDT TUE SEP 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HAIL             8 N LINCOLN             39.16N 98.15W
09/09/2014  E0.75 INCH       LINCOLN            KS   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL.

&&

JMR
Special weather statement, Sep 9, 6:49 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT TUE SEP 9 2014

KSZ032-033-100015-
LINCOLN-RUSSELL-
649 PM CDT TUE SEP 9 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN LINCOLN COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 715 PM CDT

* AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF DORRANCE...OR 14
  MILES EAST OF RUSSELL...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LUCAS...SYLVAN GROVE...WILSON LAKE AND ASH GROVE.

DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3922 9827 3890 9806 3887 9839 3887 9848
      3886 9849 3882 9875 3903 9878
TIME...MOT...LOC 2349Z 257DEG 34KT 3894 9859

LAWSON
Special weather statement, Sep 9, 7:13 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
713 PM CDT TUE SEP 9 2014

KSZ032-100045-
RUSSELL-
713 PM CDT TUE SEP 9 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 711 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF SUSANK...OR 13
  MILES SOUTHEAST OF RUSSELL...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DORRANCE.

DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3884 9880 3892 9848 3870 9849 3870 9883
TIME...MOT...LOC 0013Z 235DEG 48KT 3875 9868

LAWSON
Special weather statement, Sep 9, 7:25 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
725 PM CDT TUE SEP 9 2014

KSZ032-047-100100-
BARTON-RUSSELL-
725 PM CDT TUE SEP 9 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN BARTON COUNTY IN CENTRAL KANSAS...
  SOUTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF OTIS...OR 22 MILES
  NORTHWEST OF GREAT BEND...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GALATIA...SUSANK...BUNKER HILL...MILBERGER AND RUSSELL AIRPORT.

DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3892 9869 3858 9853 3849 9903 3878 9904
TIME...MOT...LOC 0026Z 226DEG 30KT 3862 9905

LAWSON
Special weather statement, Sep 9, 8:34 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
834 PM CDT TUE SEP 9 2014

KSZ032-100200-
RUSSELL-
834 PM CDT TUE SEP 9 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 900 PM CDT

* AT 834 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF NATOMA...OR 17
  MILES NORTHWEST OF RUSSELL...MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARADISE AND WALDO.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3913 9904 3914 9877 3906 9874 3901 9904
TIME...MOT...LOC 0135Z 254DEG 37KT 3907 9907

LAWSON
Special weather statement, Sep 9, 9:16 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT TUE SEP 9 2014

KSZ032-047-100245-
BARTON-RUSSELL-
916 PM CDT TUE SEP 9 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN BARTON COUNTY IN CENTRAL KANSAS...
  SOUTHERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 914 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF GALATIA...OR 20
  MILES SOUTHWEST OF RUSSELL...MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GALATIA...SUSANK...DORRANCE...BUNKER HILL...MILBERGER AND RUSSELL
  AIRPORT.

DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3886 9904 3891 9857 3859 9854 3853 9903
TIME...MOT...LOC 0216Z 253DEG 37KT 3867 9906

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 7:10 PM CDTSevere Thunderstorm WarningICTLincoln19 min
Sep 9, 7:13 PM CDTSpecial Weather StatementICTRussell32 min
Sep 9, 7:25 PM CDTSpecial Weather StatementICTRussell35 min
Sep 9, 8:34 PM CDTSpecial Weather StatementICTRussell26 min
Sep 9, 9:16 PM CDTSpecial Weather StatementICTRussell29 min
Sep 9, 10:13 PM CDTSpecial Weather StatementICTRussell32 min
Sep 9, 10:47 PM CDTSpecial Weather StatementICTBarton, Ellsworth28 min
Sep 9, 11:53 PM CDTSpecial Weather StatementICTReno, Rice37 min
Sep 10, 12:30 AM CDTSpecial Weather StatementICTHarvey, Reno30 min
Sep 10, 12:57 AM CDTSpecial Weather StatementICTSedgwick33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.